[Photoallergy to Neotri and cross reaction to tenoretic--detection by systemic photoprovocation]
Author(s): Lehmann P, Holzle E, Plewig G
Affiliation(s): Universitats-Hautklinik Dusseldorf.
Publication date & source: 1988-01, Hautarzt., 39(1):38-41.
Publication type: Case Reports
A patient is presented who suffered for 3 years from increasing photosensitivity with chronic eczematous lesions in sun-exposed areas. He had taken one Neotri (triamterene, xipamide) tablet daily for 6 years. After discontinuation of the drug, phototesting and a photopatch test failed to reveal pathological reactions. Eczematous lesions, however, were induced in test areas upon systemic photochallenging with Neotri. One year later, after the antihypertensive medication had been changed from Adalat (nifedipine) to Teneretic (atenolol, chlortalidone) the eczematous photosensitive reaction recurred. Since both xipamide and chlortalidone have a chlorsulfamoyl-substituted aromatic ring in common, it seems that a photoallergic cross-reaction occurred.